MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q PUMP WITH SELECT-A-FLOW AND ONDEMAND; ELASTOMERIC - COMBO

AVANOS MEDICAL INC. ON-Q PUMP WITH SELECT-A-FLOW AND ONDEMAND; ELASTOMERIC - COMBO
Model Number CB006
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is in-progress.The sample is reported to be available, but has not yet been received by the manufacturer.All information reasonably known as of 05 apr 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 550 ml.Flow rate: 8 ml/hr.Procedure: total knee replacement.Cathplace: unknown.Infusion start time: unknown.Infusion stop time: unknown.It was reported that the bolus button on the pump "did not pop back up after being pressed to administer a 5ml bolus.The red fill line indicator has not moved from the bottom to the top of the bolus." the anesthesiologist decided to clamp the pump and remove it from the patient.No patient harm was reported.Additional information received 30-mar-2021 indicated the priming tab was removed prior to patient use and the priming key did not break upon removal.This incident was the first time the bolus button was depressed.Filling procedure for this specific occasion is unknown.The anesthesiologist was attaching the pump to an alternative branded nerve catheter and a filter may have been attached to the catheter before the catheter was attached to the pump.Pump was filled with 0.2% ropivacaine.Additional information has been requested but not yet received.
 
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.The pump was received partially filled, with the pinch clamp closed.The select-a flow was set to 8.There was a filter attached at the distal luer.The bolus indicator was at empty and the button appeared to be in the up position.During testing, the reported failure of the bolus button stuck down was not observed.At each dispensing, the bolus button latched when depressed and popped back up upon completion.Root cause was determined to be incorrect use.Use review indicated the pump may not have been primed in the correct sequence.All information reasonably known as of 27 may 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(6).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot 2995275 was reviewed and the product was produced according to product specifications.The product involved in the report has been returned.The investigation remains in progress.All information reasonably known as of 24 may 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q PUMP WITH SELECT-A-FLOW AND ONDEMAND
Common Device Name
ELASTOMERIC - COMBO
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11628873
Report Number2026095-2021-00051
Device Sequence Number3898396
Product Code MEB
UDI-Device Identifier00193494134747
UDI-Public00193494134747
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Model NumberCB006
Device Catalogue NumberN/A
Device Lot Number2995275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/14/2021
Supplement Date Received by Manufacturer05/12/2021
05/26/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date05/25/2021
05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.2% ROPIVACAINE